Alert archive / North Dakota / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 241, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Aug 12, 2006, 12:55 PM CDT for McHenry County, North Dakota. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 12, 2006, 12:55 PM CDT (17:55 UTC)
- Expired
- Aug 12, 2006, 2:00 PM CDT
- In force
- 65 min
- Issued by
- NWS Bismarck, ND
- Area
- Counties, with a storm outline in the text
County McHenry County, ND
The nearest sounding before it
Aberdeen, SD (KABR), launched 12:00Z, 5.9 hours before the alert went out and 408 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 713 J/kg
- Mixed-layer CIN
- -374 J/kg
- Mixed-layer LCL
- 1555 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 123 m²/s²
- 0-3 km storm-relative helicity
- 327 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 12, 3:45 AM CDT, 9 hours 10 minutes earlier.
Area forecast discussion, Aug 12, 3:45 AM CDT, 9 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 345 AM CDT SAT AUG 12 2006 .SHORT TERM...TODAY THROUGH MONDAY NIGHT... FORECAST PROBLEM IN THE SHORT TERM WILL BE CONVECTION CHANCES AND SEVERE POTENTIAL TODAY THROUGH SUNDAY. THE MAIN FOCUS OF HEAVY RAIN AND SEVERE WEATHER IS WITH THE SURFACE BOUNDARY CURRENTLY EXTENDING FROM A LOW IN WESTERN SOUTH DAKOTA NORTHWARD TO WILLISTON/MINOT. A LOW LEVEL JET IS ENHANCING LIFT OVER THE BOUNDARY OVER NORTHERN NORTH DAKOTA. THE SURFACE BOUNDARY MOVES EAST TODAY...ALONG WITH THE LOW LEVEL JET...AS SHORTWAVE IMPULSES ALOFT MOVE ACROSS THE STATE WITH THE APPROACH OF THE UPPER LEVEL TROUGH. THE UPPER IMPULSES INCREASE IN NUMBER AND INTENSITY THIS AFTERNOON AND EVENING...AND HAVE INCREASED POPS AND MENTIONED SEVERE THUNDERSTORMS WITH HEAVY RAIN OVER CENTRAL AND EASTERN COUNTIES. THE SURFACE BOUNDARY MOVES SOUTHEAST OF THE FORECAST AREA ON SUNDAY...BUT THE UPPER LEVEL TROUGH AXIS MOVES THROUGH THE STATE...AND HAVE KEPT THE CHANCE OF THUNDERSTORMS THROUGH SUNDAY AFTERNOON. MUCH COOLER AND DRIER AIR MOVES INTO THE REGION SUNDAY AFTERNOON/NIGHT AND WILL BRING MUCH RELIEF FROM THE HIGHER TEMPERATURES AND HUMIDITIES. HIGHS ONLY IN THE 70S ON SUNDAY WITH A SLIGHT WARMUP FOR MONDAY IN THE 70S AND 80S. .LONG TERM...TUESDAY THROUGH FRIDAY NIGHT... THE GFS PROJECTS A BUILDING BUT PROGRESSIVE RIDGE DURING THE EXTENDED FORECAST PERIOD. FOR MOST OF THE TIME THE MEAN RIDGE POSITION WILL BE JUST EAST OF OUR AREA WHILE AT THE LOW LEVELS MOISTURE WILL BE AMPLE. THE SOUTHWEST FLOW ALOFT WITH NUMEROUS SHORTWAVES WILL BE CONDUCIVE TO CONVECTION. THUS MY FORECAST INCLUDES SEVERAL DAYS OF DIURNAL THUNDERSTORM ACTIVITY. CONVECTIVE DEBRIS AND MODERATELY HIGH DEWPOINTS WILL KEEP TEMPERATURES CLOSER TO SEASONABLE VALUES THAN OF LATE. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && JV/RSL
Hazardous weather outlook, Aug 12, 5:23 AM CDT, 7 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 523 AM CDT SAT AUG 12 2006 NDZ001-009-017-031-032-040-043-131030- DIVIDE-WILLIAMS-MCKENZIE-GOLDEN VALLEY-BILLINGS-SLOPE-BOWMAN- 523 AM CDT SAT AUG 12 2006 /423 AM MDT SAT AUG 12 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NDZ002>005-010>013-018>023-025-033>037-041-042-044>048-050-051- 131030- BURKE-RENVILLE-BOTTINEAU-ROLETTE-MOUNTRAIL-WARD-MCHENRY-PIERCE- DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-FOSTER-STARK-MORTON- BURLEIGH-KIDDER-STUTSMAN-HETTINGER-GRANT-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 523 AM CDT SAT AUG 12 2006 /423 AM MDT SAT AUG 12 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WITH HEAVY RAIN...AND POSSIBLY SEVERE WITH DAMAGING WINDS ARE EXPECTED THIS AFTERNOON AND TONIGHT ACROSS CENTRAL AND SOME OF WESTERN NORTH DAKOTA. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. JV
In the hours before
Local storm report, Aug 12, 7:54 AM CDT, 5 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
754 AM CDT SAT AUG 12 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0912 PM TSTM WND GST 3 NNW STANLEY 48.36N 102.41W
08/11/2006 M70 MPH MOUNTRAIL ND CO-OP OBSERVER
WIND GUSTED 60 TO 70 MPH AFTER STORM PASSED. PEAK GUST
WAS 70 MPH AT 922 PM.
&&
LLPLocal storm report, Aug 12, 9:06 AM CDT, 3 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
906 AM CDT SAT AUG 12 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0853 AM HAIL 3 S MAX 47.78N 101.29W
08/12/2006 E1.00 INCH MCLEAN ND TRAINED SPOTTER
HAIL ENDED 0853CDT
&&
TSWLocal storm report, Aug 12, 9:16 AM CDT, 3 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
916 AM CDT SAT AUG 12 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM HAIL 5 E MAX 47.82N 101.18W
08/12/2006 E0.75 INCH MCLEAN ND PUBLIC
&&
TSWThe office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 11, 7:13 PM CDT | Severe Thunderstorm Warning | BIS | McKenzie | 62 min |
| Aug 11, 7:18 PM CDT | Severe Thunderstorm Warning | BIS | Divide | 57 min |
| Aug 11, 8:12 PM CDT | Severe Thunderstorm Warning | BIS | Dunn, McKenzie, Mountrail, Williams | 63 min |
| Aug 11, 8:14 PM CDT | Severe Thunderstorm Warning | BIS | Divide | 38 min |
| Aug 11, 8:29 PM CDT | Severe Thunderstorm Warning | BIS | Burke, Ward | 50 min |
| Aug 11, 8:52 PM CDT | Tornado Warning | BIS | Renville, Ward | 38 min |
| Aug 11, 9:26 PM CDT | Severe Thunderstorm Warning | BIS | Bottineau, Renville | 38 min |
| Aug 11, 10:12 PM CDT | Severe Thunderstorm Warning | BIS | Ward | 30 min |
| Aug 11, 10:45 PM CDT | Severe Thunderstorm Warning | BIS | McHenry | 45 min |
| Aug 11, 11:27 PM CDT | Severe Thunderstorm Warning | BIS | Bottineau | 21 min |
| Aug 12, 3:07 AM CDT | Flash Flood Warning | BIS | Burke, Ward | 3 hr |
| Aug 12, 8:55 AM CDT | Severe Thunderstorm Warning | BIS | McHenry, McLean, Ward | 34 min |
| Aug 12, 1:19 PM CDT | Severe Thunderstorm Warning | BIS | Pierce | 56 min |
| Aug 12, 2:49 PM CDT | Severe Thunderstorm Warning | BIS | Sheridan | 56 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.